MAUDE Adverse Event Report: PHILIPS VOLCANO VISIONS PV .035 (NON-HOSPITAL); CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO VISIONS PV .035 (NON-HOSPITAL); CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 81234
Medical Device Problem Codes Entrapment of Device (1212); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.The visions pv catheter has not been returned for evaluation, thus no returned product investigation was performed.
 
Event or Problem Description
It was reported that during a therapeutic peripheral procedure, the manufacturer's catheter shaft ripped apart, but remained intact to the internal wires.During pullback, the catheter was unable to be removed; therefore, the catheter was cut mid shaft.A second access location in the upper arm was required, and used a snare to remove the distal half of the catheter, successfully.No piece of the catheter was left in the patient.The procedure was completed with a non manufacturer's balloon and no patient injury reported.This adverse event and product problem is being submitted because the distal portion of the manufacturer's catheter shaft ripped apart and additional intervention was performed to retrieve the catheter.
 
Additional Manufacturer Narrative
Block d9 & h3: visions pv.035 catheter was returned for evaluation.Block h3:the catheter was returned separated in two parts (purposely cut by the user) at the distal shaft.The device was visually and microscopically inspected and found multiple kinks on the shaft and tip of the catheter.Block h6: the reported failure of the catheter shaft ripped apart and exposing the wires is at the same location where the user cut the device; therefore, the damage could not be determined.However, device manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.
 
Additional Manufacturer Narrative
Block g: updated the city from costa rica to alajuela.Updated the country from united states (usa) to costa rica (cri).
 
Additional Manufacturer Narrative
Block d4: udi number was inadvertently missed.

Brand Name
VISIONS PV .035 (NON-HOSPITAL)
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
#500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business pa
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive
#500
san diego, CA 92130
MDR Report Key12921677
Report Number3008363989-2021-00027
Device Sequence Number12176764
Product Code OBJ
UDI-Device Identifier00845225002596
UDI-Public(01)00845225002596(11)210610(17)230610(10)0302294825
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Model Number81234
Device Catalogue Number400-0200.272
Device Lot Number0302294825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer01/05/2022
04/07/2022
04/15/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/24/2022
04/08/2022
04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT: 8F INTRODUCER SHEATH.; MERIT: LAUREATE GUIDE WIRE, SIZE UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite